MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036181040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 12/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
The coil (subject device) experienced resistance in the catheter.When the physician pulled back the coil, the coil became stretched and had detached prematurely.Additionally, there may be thrombus in the microcatheter.There were no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly, and performance specifications.Visual and microscopic examination of the returned device found that the returned microcatheter was kinked at the strain relief, the main coil was noted to be prematurely detached at the detachment zone, and there were no anomalies noted to the main.Functional testing was performed.The microcatheter was flushed without difficulty, there was no evidence of blood or thrombus within the microcatheter.A mandrel was able to be passed through the inner lumen of the microcatheter, friction was experienced at the distal kink.Based on the analysis, the reported event was confirmed.Information available indicated that the device was confirmed to be in good condition prior to use.Based on the investigation results and available information, it is possible that the microcatheter was damaged during the clinical procedure causing the difficulty advancing the coil through the microcatheter and the subsequent premature detachment of the coil within the microcatheter.An assignable cause of caused by other will be assigned to the as reported issue, coil in catheter friction and main coil prematurely detached/ separated inside patient.There was no evidence of thrombosis within the microcatheter during analysis, and there was no evidence of stretching to the main coil, therefore an assignable cause of not confirmed will be assigned to patient thrombosis (untreated vessel) and main coil stretched.

Brand Name
TARGET XXL 360 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8233906
Report Number3008881809-2019-00015
Device Sequence Number16420698
Product Code HCG
UDI-Device Identifier07613327128406
UDI-Public07613327128406
Combination Product (Y/N)N
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberM0036181040
Device Lot Number19679421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICRO CATHETER ESTREAM 2.0 (TORAY MEDICAL); MICRO CATHETER ESTREAM 2.0 (TORAY MEDICAL)
Outcome Attributed to Adverse Event Other;